Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 14, 2025, 2:38 PM CDT for DeWitt County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2025, 2:38 PM CDT (19:38 UTC)
- Expired
- Jun 14, 2025, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:00 PM CDT | FLASH FLOOD | 3 S Yorktown, TX | Flooded low water crossings and water over SH 119 south of Yorktown. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KNGP), launched 12:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2709 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957
WGUS54 KEWX 141938
FFWEWX
TXC123-142245-
/O.NEW.KEWX.FF.W.0036.250614T1938Z-250614T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
238 PM CDT Sat Jun 14 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southwestern DeWitt County in south central Texas...
* Until 545 PM CDT.
* At 238 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Cuero, Yorktown and Cotton Patch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2893 9740 2889 9754 2898 9762 2916 9736
2908 9729
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
271 follow-up statement
546
WGUS74 KEWX 142110
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
410 PM CDT Sat Jun 14 2025
TXC123-142245-
/O.CON.KEWX.FF.W.0036.000000T0000Z-250614T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeWitt TX-
410 PM CDT Sat Jun 14 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT THIS
AFTERNOON FOR SOUTHWESTERN DEWITT COUNTY...
At 410 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Cuero, Yorktown and Cotton Patch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2893 9740 2889 9754 2898 9762 2916 9736
2908 9729
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 1:55 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 14, 1:55 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 155 PM CDT Sat Jun 14 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Sunday night) Issued at 153 PM CDT Sat Jun 14 2025 Key Message: - Isolated to scattered convection this afternoon/early evening and again on Sunday. Convection ongoing across the coastal plains and Highway 77 corridor will continue and gradually spread westward. We expect to see new convective development to the west of where storms are ongoing as a westward moving outflow boundary helps to initiate additional showers and storms. This includes the I-35 corridor into portions of the Hill Country. A few of the stronger storms will be capable of producing locally heavy rainfall, gusty outflow winds and frequent lightning strikes. Some minor flooding may also develop especially over the coastal plains of Karnes, DeWitt and Lavaca counties where some notable rainfall totals have occurred as of late. We should see a gradual decrease in the coverage of showers and storm through the early evening hours as daytime heating ends. On Sunday, we expect to see a similar weather pattern develop with convection initially developing over the coastal plains, then gradually spreading westward into the I-35 corridor, Hill Country and possibly as far west as portions of the southern Edwards Plateau. Temperatures on Sunday will range from near 100 degrees along the Rio Grande to the lower 90s in the Hill Country. Some highs may stay down in the lower 90s over the coastal plains if precipitation and cloud cover develop as expected. && .LONG TERM... (Monday through Saturday) Issued at 153 PM CDT Sat Jun 14 2025 Key Messages: - Seasonably hot and humid conditions expected through next week. - Ridging remains west of the area, allowing periodic rain and storm chances to move in behind north to northwesterly flow aloft. Mid-level ridging will remain close enough influence our sensible weather through the start of the upcoming week. Temperatures will warm into the mid to upper 90s outside of the Rio Grande Plains where highs will top out in the 100-105 range through Wednesday. With our recent rains adding copious amounts of moisture to the soil, evapotranspiration will result in sticky/humid conditions this week, particularly in the mornings. Afternoons should see enough mixing out that heat indices remain in check. By mid to late week, a slightly more active pattern looks to return as both GFS/ECMWF operational and ensembles indicate northerly to northeasterly flow aloft bringing the storm track back into South Central Texas. The seabreeze should also be a bit more active by late week as well, resulting in a return to rain and storm chances each day Thursday through Saturday. && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Sat Jun 14 2025 The main update this forecast cycle was to add a TEMPO group for TSRA for the I-35 sites, mainly between 20-24Z. Daytime heating and a westward propagating outflow boundary should be enough to yield isolated to scattered coverage of storms along and east of I-35 this afternoon. Otherwise, look for a return of low clouds and MVFR cigs for all TAF sites. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 94 75 94 / 20 30 10 10 Austin Bergstrom Intl Airport 76 94 75 94 / 20 30 10 10 New Braunfels Muni Airport 76 92 75 93 / 20 30 10 10 Burnet Muni Airport 74 92 73 93 / 20 30 10 10 Del Rio Intl Airport 79 99 78 100 / 0 10 0 0 Georgetown Muni Airport 76 94 74 93 / 20 30 10 10 Hondo Muni Airport 76 94 75 94 / 20 20 10 10 San Marcos Muni Airport 76 94 75 93 / 20 30 10 20 La Grange - Fayette Regional 76 90 75 90 / 20 50 10 30 San Antonio Intl Airport 77 94 75 94 / 20 30 10 10 Stinson Muni Airport 78 94 76 95 / 20 30 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...MMM Aviation...Platt
In the hours before
Special weather statement, Jun 14, 2:18 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
218 PM CDT Sat Jun 14 2025
TXZ224-141945-
De Witt TX-
218 PM CDT Sat Jun 14 2025
...A strong thunderstorm will impact portions of southwestern DeWitt
County through 245 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yorktown, moving west at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Yorktown, Nordheim, Cotton Patch, Gruenau, and New Davy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2891 9744 2889 9747 2891 9767 2897 9772
2907 9768 2916 9754 2906 9734
TIME...MOT...LOC 1917Z 081DEG 7KT 2897 9755
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
27The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:28 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lee | 47 min |
| Jun 13, 8:51 PM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| Jun 13, 9:20 PM CDT | Special Weather Statement | EWX | Fayette | 40 min |
| Jun 13, 9:22 PM CDT | Special Weather Statement | EWX | Williamson | 53 min |
| Jun 13, 9:42 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Jun 14, 1:31 PM CDT | Areal Flood Advisory | EWX | DeWitt | 3 hr |
| Jun 14, 2:18 PM CDT | Special Weather Statement | EWX | DeWitt | 27 min |
| Jun 14, 2:44 PM CDT | Special Weather Statement | EWX | Williamson | 31 min |
| Jun 14, 4:21 PM CDT | Special Weather Statement | EWX | Wilson | 24 min |
| Jun 14, 4:26 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 34 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.